Georgia, 2006

Damaging Wind in Georgia, June 2, 2006

June 2, 2006 · NWS JAX · 1 event in 1 county or zone

Power lines were blown down near Odum.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Power lines were blown down near Odum.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 1:58 PM EST, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 2, 1:58 PM EST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT FRI JUN 2 2006

.SYNOPSIS...SFC ANALYSIS SHOWS RIDGE AXIS ACROSS THE WRN ATLC NEAR
30N WITH SLY LOW LEVEL FLOW INDICATED IN VIS IMAGERY WITH CU
FIELD. SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE BEEN
DEVELOPING IN THE WARM AND HUMID AIRMASS ALONG THE W COAST OF FL BIG
BEND DRIFTING NWD. OTHER WEAK SHOWERS HAVE BEEN TRYING TO DEVELOP
ALONG THE E COAST SEA BREEZE AS IT SLOWLY PUSHES INLAND NEAR I-95
AT THIS TIME. AVERAGE CAPE VALUES VIA LAPS DATA SHOWS ABOUT 2000
J/KG. MAIN CONCERN WITH STORMS REMAINDER OF AFTERNOON WILL BE
MARGINAL HAIL AND GUSTY WINDS OF AROUND 40-50 MPH IN DOWNBURSTS.

.SHORT TERM...SCT TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE
ONGOING EARLY THIS EVENING ROUGHLY DOWN THE CENTER OF THE FORECAST
AREA AS W AND E COAST SEA BREEZES ARE THE FOCUS OF CONVECTION. SOME
INCREASE IN SHORTWAVE ENERGY WITH ONE SHORTWAVE OVER S CENTRAL GA MAY
HELP CREATE MORE CONVECTION OVER SE GA THROUGH 03Z TONIGHT WHERE VERY
LITTLE ACTIVITY IS OCCURRING AT THIS TIME. CONVECTION SHOULD WIND
DOWN SHORTLY AFTER MIDNIGHT AS DAYTIME HEATING IS LOST BUT
INCREASING LIFT OCCURS AS SHORTWAVE AND AN ASSOCIATED COLD FRONT
MOVE INTO GA THROUGH 12Z SAT. WILL KEEP A MENTION OF PATCHY FOG
(MAINLY IN THE 2-4 NM) OVER THE SERN ZONES AFTER 06Z TONIGHT
AS WINDS BECOME LIGHT AND DRY AIR ALOFT MOVES IN BRIEFLY. SAT...GFS
AND NAM ARE IN GOOD AGREEMENT AGAIN WITH MOISTURE FIELDS. HOWEVER...
GFS POPS LOOK BETTER SO WERE PREFERRED. WILL MAINTAIN LIKELY POPS
MOST EVERYWHERE WITH DEEP MOISTURE AND SUFFICIENT LIFT THROUGH 500
MB. PWATS AOA 1.7 INCHES ARE PROGGED BY GFS. ISOLATED SEVERE TSTMS
POSSIBLE WITH INCREASING MID LEVEL WINDS AND SBCAPE OF ABOUT 2000-
3000 J/KG. SAT NIGHT...MID LEVEL TROUGH SHIFTS TO THE E COAST WITH
MOISTURE MOVING OFFSHORE AND LIFT DECREASING. WILL KEEP A 20-30%
MAINLY FOR EARLY EVENING CONVECTION. MEANWHILE...ADDITIONAL SHORTWAVE
ENERGY DROPS IN THE MEAN LAYER TROUGH OVER THE OHIO VALLEY AREA BY
12Z SUN. THIS WILL REINFORCE THE TROUGH AND ALSO LOWER SURFACE
PRESSURES OVER THE SE U.S. ON SUN...BROAD SFC LOW IS PROGGED BY BOTH
NAM AND GFS FROM SRN GA TO THE CAROLINAS WITH WEAK FRONTAL BOUNDARY
MOVING THROUGH THE FORECAST AREA FROM NW TO SE. NOT READY TO DROP
POPS FOR SUN SO WILL LEAVE IN CHANCES MAINLY OVER ERN ZONES WHERE E
COAST SEA BREEZE MAY HELP INITIATE CONVECTION. MON...GFS SHOWS AREA
OF LOW PRES NEAR SE GA WITH NAM SHOWING IT SLIGHTLY FURTHER NE. THIS
SYSTEM MAY HELP ADVECT LOW LEVEL MOISTURE INTO THE AREA WITH AIRMASS
MODIFYING QUICKLY. WILL ADVERTISE SLIGHT POPS FOR ALL ZONES.

.LONG TERM...(TUE-FRI). GLOBAL MODELS INDICATE DEEP MOISTURE WELL E
OF THE AREA AS EAST COAST TROUGH LINGERS AND KEEPS ATMOSPHERE FAIRLY
DRY WITH MEAN FLOW FROM THE NW. CONFIDENCE IS LOW WITH FORECAST
FOR TUE AS UPPER LOW DROPS SWD TO AND OFF THE COAST OF GA AND SC. SFC
RIDGE AXIS BEGINS TO SLIP SWD FROM WED THROUGH FRI INTO THE GULF OF
MEXICO WHICH SHOULD BEGIN TO PUMP MORE LOW-MID LEVEL MOISTURE INTO
THE REGION AS TYPICAL SUMMERTIME SW FLOW DEVELOPS. AFTER TAKING OUT
POPS FOR TUE THIS MORNING WILL LIKELY PUT BACK IN FOR TUE AS NE FLOW
AROUND LOW PRES COULD POP ISOLATED SHOWER OR THUNDERSTORM ACTIVITY.
WILL LEAVE OUT POPS FOR WED AND ADVERTISE SLIGHT POPS FOR THU AND
FRI. MODELS HAVE ALSO INDICATED ANOTHER FRONT SLIPPING INTO THE SE
CONUS BY WEEKS END.

&&

.MARINE...SE TO S WINDS AT 10-15 KT WITH SEAS AROUND 3 FT INDICATED
IN MARINE OBSERVATION DATA. WINDS TRANSITION TO SW SAT WITH SCEC
CRITERIA POSSIBLE SAT NIGHT MAINLY OFFSHORE WATERS. LIGHT FLOW
EXPECTED SUN AS FRONTAL BOUNDARY/LOW PRESSURE TROUGH MOVES INTO THE
WATERS. OTHERWISE...NO HEADLINES EXPECTED AT THIS TIME.

&&

.FIRE WEATHER...MARGINAL DURATIONS OF LOW RH EXPECTED ON SUNDAY
MAINLY SUWANNEE VALLEY AREA SO WILL WAIT ON FURTHER GUIDANCE BEFORE
PUTTING UP A FIRE WEATHER WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  87  66  91 /  50  60  20  10
SSI  72  82  70  86 /  50  60  30  20
JAX  69  86  67  90 /  40  60  30  20
SGJ  72  85  71  86 /  40  50  30  30
GNV  69  87  67  91 /  30  50  30  20
OCF  69  88  67  90 /  30  50  30  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...SHASHY
MARINE/FIRE WX...ZIBURA
Hazardous weather outlook, Jun 2, 7:45 AM EST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 AM EDT FRI JUN 2 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-030940-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
845 AM EDT FRI JUN 2 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

AS A COLD FRONT APPROACHES THE SOUTHEAST UNITED STATES...SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA MAINLY IN THE
AFTERNOON THROUGH THE LATE EVENING HOURS. THESE STORMS WILL DEVELOP
WEST OF INTERSTATE 75 OVER NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA INITIALLY THEN MOVE EAST. OTHER STORMS SHOULD BE DEVELOPING
ALONG THE EAST COAST SEA BREEZE BY EARLY AFTERNOON. STORM MOTION WILL
BE EAST TO NORTHEAST AROUND 10 MPH. LOCALLY HEAVY RAINFALL...GUSTY
WINDS AND SMALL HAIL ARE THE MAIN CONCERNS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AS A COLD FRONT MOVES
CLOSER TO THE AREA. ISOLATED STRONG OR SEVERE THUNDERSTORMS WILL BE
POSSIBLE AHEAD OF A COLD FRONT WITH GUSTY WINDS AND HAIL THE MAIN
CONCERNS.

ISOLATED THUNDERSTORMS ARE POSSIBLE FROM MONDAY THROUGH TUESDAY AS AN
UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS

In the hours before

Special weather statement, Jun 2, 5:49 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
649 PM EDT FRI JUN 2 2006

FLZ037-038-022330-
FLAGLER-PUTNAM-
649 PM EDT FRI JUN 2 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN PUTNAM
AND WESTERN FLAGLER COUNTIES FOR STRONG WINDS VALID UNTIL 730 PM
EDT...

AT 649 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CRESCENT CITY...MOVING NORTHEAST AT
10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND POMONA
PARK...LAKE COMO...CRESCENT CITY AND ANDALUSIA THROUGH 730 PM EDT.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jun 2, 5:52 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
652 PM EDT FRI JUN 2 2006

FLZ032-022330-
CLAY-
652 PM EDT FRI JUN 2 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLAY
COUNTY FOR STRONG WINDS VALID UNTIL 730 PM EDT...

AT 652 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MIDDLEBURG...OR 8 MILES SOUTHWEST
OF LAKESIDE...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS AROUND PENNEY FARMS...MIDDLEBURG...ASBURY
LAKE...LAKESIDE...ORANGE PARK...DOCTORS INLET AND BELLAIR-MEADOWBROOK
TERRA THROUGH 730 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Local storm report, Jun 2, 5:58 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
658 PM EDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND GST     MIDDLEBURG              30.05N 81.90W
06/02/2006  E45 MPH          CLAY               FL   TRAINED SPOTTER

&&

PP
Special weather statement, Jun 2, 6:05 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
705 PM EDT FRI JUN 2 2006

GAZ136-151-152-022345-
BRANTLEY-PIERCE-WAYNE-
705 PM EDT FRI JUN 2 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...PIERCE
AND WAYNE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 745 PM EDT...

AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF HORTENSE...OR 8 MILES
EAST OF PATTERSON...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HORTENSE...BROADHURST...
MOUNT PLEASANT AND GARDI THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 2, 6:05 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
705 PM EDT FRI JUN 2 2006

FLZ031-036-022345-
ALACHUA-BRADFORD-
705 PM EDT FRI JUN 2 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ALACHUA
AND BRADFORD COUNTIES FOR STRONG WINDS VALID UNTIL 745 PM EDT...

AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF ALACHUA...OR 8 MILES
WEST OF GAINESVILLE...MOVING NORTH NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND ALACHUA...LA CROSSE...SAMPSON
AND BROOKER THROUGH 745 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Local storm report, Jun 2, 6:23 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
723 PM EDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             SCREVEN                 31.48N 82.02W
06/02/2006  E0.25 INCH       WAYNE              GA   PUBLIC

&&

PP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
June 2, 6:40 PM EST
Where
Wayne County, Odum
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.667, -82.033

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515415.